Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Leg and arm cramps. Have liver disease, diabetes. Any suggestions?

my husband who is 56 yrs young is suffering most nights with leg cramps and arm cramps they are so bad that sometimes he cant even walk. He legs are also purple. He is in end stage liver disease and is a diabetic. But his sugars have been good. They only happen at night. We have tried everything from magsisum, tonic water, posseuim more calium ( dont know the spelling of the vitamins ) exercise and so on. He just suffers so bad from these cramps. Any suggestion
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

Cramps in cirrhosis may be due to Magnesium, Calcium, Zinc, Vitamin E and Potassium deficiency. Get these levels in serum and see if there is any deficiency then supplement it. Especially zinc

If these levels are normal then the other cause is reduction of effective circulating volume and transfusion of injection albumin once in a week may also help

I hope he is not smoker, if he is please ask him to avoid smoking.

Also see for the peripheral pulses or may be get colour doppler to see arterial and venous flow in blood vessels of legs as they are purple

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Answered: Sun, 14 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor